MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012405-06
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during inflation of the 2.5x6 mm trek balloon dilatation catheter, the balloon ruptured.There were no reported adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection, functional testing, and scanning electron microscopy (sem) analysis were performed on the returned device.The reported balloon rupture was not confirmed.Return device analysis noted a tear in the inner and outer member on the distal shaft.Fluid leaked from the noted tear in the inner and outer member.In this case, it is likely that the noted tears on the inner and outer member is what the account perceived as the reported rupture since the device leaked and would not hold pressure.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The balloon was sent to the scanning electron microscopy (sem) lab for further analysis.The sem report determined the outer member leak may be attributed to mechanical damage to the outer surface.Mechanically pinched material, damage and tearing were documented at the leak edges.Partial tearing on the inner surface adjacent to the leak was also observed.The inner member exhibited pinching, damage, delaminated material and tearing.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported complaint, noted leak and tear in the inner and outer member could not be determined.In this case, it is possible that the device was inadvertently mishandled and/or interacted with lab equipment and/or accessory device during the procedure such that the inner and outer member became damaged (torn), which resulted in the noted leak and subsequently gave the impression of a balloon rupture; however, a conclusive cause cannot be determined since limited information was provided.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22364462
Report Number2024168-2025-06706
Device Sequence Number18537489
Product Code LOX
UDI-Device Identifier08717648153952
UDI-Public(01)08717648153952(17)270831(10)40924G1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012405-06
Device Catalogue Number1012405-06
Device Lot Number40924G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown